Set-Valued Analysis

, Volume 15, Issue 2, pp 105–123 | Cite as

Continuity of the Solution Map in Parametric Affine Variational Inequalities

  • Gue Myung LeeEmail author
  • Nguyen Nang Tam
  • Nguyen Dong Yen


A systematic study of the upper semicontinuity and the lower semicontinuity of the solution map in parametric affine variational inequalities is given in this paper. Several examples are constructed to analyze the results.

Key words

parametric affine variational inequality solution map upper semicontinuity lower semicontinuity Lagrange multiplier 

Mathematics Subject Classifications (2000)

49J40 49J53 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Aubin, J.-P.: Lipschitz behavior of solutions to convex minimization problems. Math. Oper. Res. 9, 87–111 (1984)zbMATHMathSciNetGoogle Scholar
  2. 2.
    Aubin, J.-P., Frankowska, H.: Set-Valued Analysis. Birkhäuser, Berlin (1990)zbMATHGoogle Scholar
  3. 3.
    Bank, B., Guddat, J., Klatte, D., Kummer, B., Tammer, K.: Non-Linear Parametric Optimization. Akademie-Verlag, Berlin (1982)Google Scholar
  4. 4.
    Brezis, H.: Analyse fonctionnelle, 2e tirage. Masson, Paris (1987)Google Scholar
  5. 5.
    Cottle, R.W., Pang, J.-S., Stone, R.E.: The Linear Complementarity Problem. Academic, New York (1992)zbMATHGoogle Scholar
  6. 6.
    Facchinei, F., Pang, J.-S.: Finite-Dimensional Variational Inequalities and Complementarity Problems, Vol. I, II. Springer, Berlin Heidelberg New York (2003)Google Scholar
  7. 7.
    Gowda, M.S.: On the continuity of the solution map in linear complementarity problems. SIAM J. Optim. 2, 619–634 (1992)zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Gowda, M.S., Pang, J.-S.: On the boundedness and stability of solutions to the affine variational inequality problem. SIAM J. Control Optim. 32, 421–441 (1994)zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Gowda, M.S., Pang, J.-S.: Stability analysis of variational inequalities and nonlinear complementarity problems, via the mixed linear complementarity problem and degree theory. Math. Oper. Res. 19, 831–879 (1994)zbMATHMathSciNetGoogle Scholar
  10. 10.
    Gowda, M.S., Sznajder, R.: On the Lipschitzian properties of polyhedral multifunctions. Math. Programming 74, 267–278 (1996)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Jansen, M.J.M., Tijs, S.H.: Robustness and nondegenerateness for linear complementarity problems. Math. Programming 37, 293–308 (1987)zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Lee, G.M., Tam, N.N., Yen, N.D.: Continuity of the solution map in quadratic programs under linear perturbations. (To appear in Journal of Optimization Theory and Applications)Google Scholar
  13. 13.
    Lee, G.M., Tam, N.N., Yen, N.D.: Lower semicontinuity of the KKT point set in quadratic programs under linear perturbations. (To appear in Vietnam Journal of Mathematics)Google Scholar
  14. 14.
    Mangasarian, O.L., Shiau, T.H.: Lipschitz continuity of solutions of linear inequalities, programs and complementarity problems. SIAM J. Control Optim. 25, 583–595 (1987)zbMATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Oettli, W., Yen, N.D.: Continuity of the solution set of homogeneous equilibrium problems and linear complementarity problems, In: Giannessi, F., Maugeri, A. (eds.) Variational Inequalities and Network Equilibrium Problems, pp. 225–234. Plenum Press, New York (1995)Google Scholar
  16. 16.
    Robinson, S.M.: Stability theory for systems of inequalities, Part I: Linear systems. SIAM J. Numer. Anal. 12, 754–769 (1975)zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Robinson, S.M.: A characterization of stability in linear programming. Oper. Res. 25, 435–477 (1977)zbMATHGoogle Scholar
  18. 18.
    Robinson, S.M.: Generalized equations and their solutions, Part I: Basic theory. Math. Program. Stud. 10, 128–141 (1979)zbMATHGoogle Scholar
  19. 19.
    Robinson, S.M.: Strongly regular generalized equations. Math. Oper. Res. 5, 43–62 (1980)zbMATHMathSciNetCrossRefGoogle Scholar
  20. 20.
    Robinson, S.M.: Some continuity properties of polyhedral multifunctions. Math. Program. Stud. 14, 206–214 (1981)zbMATHGoogle Scholar
  21. 21.
    Rockafellar, R.T.: Convex Analysis. Princeton University Press, Princeton, N.J. (1970)zbMATHGoogle Scholar
  22. 22.
    Tam, N.N.: Sufficient conditions for the stability of the Karush-Kuhn-Tucker point set in quadratic programming. Optimization 50, 45–60 (2001)zbMATHMathSciNetGoogle Scholar
  23. 23.
    Tam, N.N.: Continuity of the optimal value function in indefinite quadratic programming. J. Global Optim. 23, 43–61 (2002)zbMATHCrossRefMathSciNetGoogle Scholar
  24. 24.
    Tam, N.N., Yen, N.D.: Continuity properties of the Karush-Kuhn-Tucker point set in quadratic programming problems. Math. Programming 85, 193–206 (1999)zbMATHCrossRefMathSciNetGoogle Scholar
  25. 25.
    Tam, N.N., Yen, N.D.: Stability of the Karush-Kuhn-Tucker point set in a general quadratic programming problem. Vietnam J. Math. 28, 33–45 (2000)MathSciNetGoogle Scholar
  26. 26.
    Yen, N.D.: Implicit function theorems for set-valued maps. Acta Math. Vietnam. 12(2), 7–28 (1987)Google Scholar

Copyright information

© Springer Science + Business Media B.V. 2007

Authors and Affiliations

  • Gue Myung Lee
    • 1
    Email author
  • Nguyen Nang Tam
    • 2
  • Nguyen Dong Yen
    • 3
  1. 1.Department of Applied MathematicsPukyong National UniversityPusanKorea
  2. 2.Department of MathematicsHanoi Pedagogical Institute No. 2Vinh PhucVietnam
  3. 3.Institute of MathematicsVietnamese Academy of Science and TechnologyHanoiVietnam

Personalised recommendations